SEARCH WITHIN CONTENT
VOLUME 15 , ISSUE 1 ( January, 2011 ) > List of Articles
Avinash Sharma, Shrikant Bobade, Vinay Kulkarni, Sudhir Dhumne, Saurabh Barde, Jitesh Chauhan
Keywords : Erythromycin, midazolam, prolonged sedation
Citation Information : Sharma A, Bobade S, Kulkarni V, Dhumne S, Barde S, Chauhan J. Drug interaction leading to prolonged sedation in a postoperative high risk coronary bypass surgery patient. Indian J Crit Care Med 2011; 15 (1):55-57.
License: CC BY-ND 3.0
Published Online: 01-01-2011
Copyright Statement: Copyright © 2011; Jaypee Brothers Medical Publishers (P) Ltd.
Use of midazolam infusion in mechanically ventilated patient is an established practice in critical care. In our case, the use of erythromycin as a prokinetic agent for better tolerance of enteral feeding and paralytic ileus led to an interaction between midazolam and erythromycin, which resulted in prolonged and deeply sedated patient. In a critically ill patient, there is always a possibility of multiple drug interactions. It is important to understand them and they should be considered before starting new medication.
© Jaypee Brothers Medical Publishers (P) LTD.